Alert archive / Illinois / Wind Advisories in 2019
Wind Advisory 3, NWS Chicago, IL
NWS Chicago, IL issued this wind advisory at Feb 12, 2019, 3:44 AM CST for 12 counties in Illinois; 5 counties in Indiana. It took effect at Feb 12, 2019, 2:00 PM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2019, 3:44 AM CST (09:44 UTC)
- In effect from
- Feb 12, 2019, 2:00 PM CST
- Expired
- Feb 13, 2019, 3:00 AM CST
- In force
- 13 hr
- Issued by
- NWS Chicago, IL
Counties DeKalb County, IL, DuPage County, IL, Ford County, IL, Grundy County, IL, Iroquois County, IL, Kane County, IL, Kankakee County, IL, Kendall County, IL, LaSalle County, IL, Lee County, IL, Livingston County, IL, Ogle County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 31 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 472 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 441 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
231 WWUS73 KLOT 120944 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 344 AM CST Tue Feb 12 2019 ...Strong Westerly Winds late Today and Tonight... ILZ008-010>014-019>023-032-033-039-INZ001-002-010-011-019-121745- /O.NEW.KLOT.WI.Y.0003.190212T2000Z-190213T0900Z/ Ogle-Lee-DeKalb-Kane-DuPage-Cook-La Salle-Kendall-Grundy-Will- Kankakee-Livingston-Iroquois-Ford-Lake IN-Porter-Newton-Jasper- Benton- Including the cities of Oregon, Dixon, DeKalb, Aurora, Elgin, Wheaton, Chicago, Ottawa, Oswego, Morris, Joliet, Kankakee, Pontiac, Watseka, Paxton, Gary, Valparaiso, Morocco, Rensselaer, and Fowler 344 AM CST Tue Feb 12 2019 /444 AM EST Tue Feb 12 2019/ ...WIND ADVISORY IN EFFECT FROM 2 PM CST THIS AFTERNOON TO 3 AM CST WEDNESDAY... The National Weather Service in Chicago has issued a Wind Advisory, which is in effect from 2 PM CST this afternoon to 3 AM CST Wednesday. * TIMING...Strong Winds will develop after this afternoon and continue through late tonight. * WINDS...Westerly winds with gusts of 45 to 50 mph. * IMPACTS...A significant amount of ice accumulated on trees and power lines overnight. The combination of the added stress from the weight of the ice and the strong winds will likely result in downed tree limbs and power lines which may result in power outages. * OTHER IMPACTS...Difficult travel, especially for high profile vehicles on north to south roads. Unsecured objects outdoors blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph and/or wind gusts of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ KJB
5 follow-up statements
264 WWUS73 KLOT 121357 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 757 AM CST Tue Feb 12 2019 ...Strong Westerly Winds late Today and Tonight... ILZ011>014-019>023-INZ001-002-010-011-019-122200- /O.NEW.KLOT.FG.Y.0007.190212T1400Z-190212T1800Z/ /O.CON.KLOT.WI.Y.0003.190212T2000Z-190213T0900Z/ DeKalb-Kane-DuPage-Cook-La Salle-Kendall-Grundy-Will-Kankakee- Lake IN-Porter-Newton-Jasper-Benton- Including the cities of DeKalb, Aurora, Elgin, Wheaton, Chicago, Ottawa, Oswego, Morris, Joliet, Kankakee, Gary, Valparaiso, Morocco, Rensselaer, and Fowler 757 AM CST Tue Feb 12 2019 /857 AM EST Tue Feb 12 2019/ ...DENSE FOG ADVISORY IN EFFECT UNTIL NOON CST /1 PM EST/ TODAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM CST /3 PM EST/ THIS AFTERNOON TO 3 AM CST /4 AM EST/ WEDNESDAY... The National Weather Service in Chicago has issued a Dense Fog Advisory, which is in effect until noon CST /1 PM EST/ today. * TIMING...Strong Winds will develop after this afternoon and continue through late tonight. * WINDS...Westerly winds with gusts of 45 to 50 mph. * VISIBILITY...Dense fog will reduce visibility to one quarter mile or less this morning. * IMPACTS...A significant amount of ice accumulated on trees and power lines overnight. The combination of the added stress from the weight of the ice and the strong winds will likely result in downed tree limbs and power lines which may result in power outages. * OTHER IMPACTS...Difficult travel, especially for high profile vehicles on north to south roads. Unsecured objects outdoors blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph and/or wind gusts of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. A Dense Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving...slow down... use your headlights...and leave plenty of distance ahead of you. && $$ ILZ032-033-039-122200- /O.NEW.KLOT.FG.Y.0007.190212T1400Z-190212T1800Z/ /O.CON.KLOT.WI.Y.0003.190212T2000Z-190213T0900Z/ Livingston-Iroquois-Ford- Including the cities of Pontiac, Watseka, and Paxton 757 AM CST Tue Feb 12 2019 ...DENSE FOG ADVISORY IN EFFECT UNTIL NOON CST TODAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM CST WEDNESDAY... The National Weather Service in Chicago has issued a Dense Fog Advisory, which is in effect until noon CST today. * TIMING...Strong Winds will develop after this afternoon and continue through late tonight. * WINDS...Westerly winds with gusts of 45 to 50 mph. * VISIBILITY...Dense fog will reduce visibility to one quarter mile or less this morning. * IMPACTS...A significant amount of ice accumulated on trees and power lines overnight. The combination of the added stress from the weight of the ice and the strong winds will likely result in downed tree limbs and power lines which may result in power outages. * OTHER IMPACTS...Difficult travel, especially for high profile vehicles on north to south roads. Unsecured objects outdoors blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph and/or wind gusts of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. A Dense Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving...slow down... use your headlights...and leave plenty of distance ahead of you. && $$ ILZ005-006-121800- /O.NEW.KLOT.FG.Y.0007.190212T1400Z-190212T1800Z/ McHenry-Lake IL- Including the cities of Woodstock and Waukegan 757 AM CST Tue Feb 12 2019 ...DENSE FOG ADVISORY IN EFFECT UNTIL NOON CST TODAY... The National Weather Service in Chicago has issued a Dense Fog Advisory, which is in effect until noon CST today. * VISIBILITY...Dense fog will reduce visibility to one quarter mile or less this morning. * IMPACTS...Low visibility will make travel hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving...slow down... use your headlights...and leave plenty of distance ahead of you. && $$ ILZ008-010-122200- /O.CON.KLOT.WI.Y.0003.190212T2000Z-190213T0900Z/ Ogle-Lee- Including the cities of Oregon and Dixon 757 AM CST Tue Feb 12 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM CST WEDNESDAY... * TIMING...Strong Winds will develop after this afternoon and continue through late tonight. * WINDS...Westerly winds with gusts of 45 to 50 mph. * IMPACTS...A significant amount of ice accumulated on trees and power lines overnight. The combination of the added stress from the weight of the ice and the strong winds will likely result in downed tree limbs and power lines which may result in power outages. * OTHER IMPACTS...Difficult travel, especially for high profile vehicles on north to south roads. Unsecured objects outdoors blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph and/or wind gusts of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
885 WWUS73 KLOT 121623 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 1023 AM CST Tue Feb 12 2019 ...Strong Westerly Winds late Today and Tonight... ILZ011>014-019>023-032-033-039-INZ001-002-010-011-019-130030- /O.CAN.KLOT.FG.Y.0007.000000T0000Z-190212T1800Z/ /O.CON.KLOT.WI.Y.0003.190212T2000Z-190213T0900Z/ DeKalb-Kane-DuPage-Cook-La Salle-Kendall-Grundy-Will-Kankakee- Livingston-Iroquois-Ford-Lake IN-Porter-Newton-Jasper-Benton- Including the cities of DeKalb, Aurora, Elgin, Wheaton, Chicago, Ottawa, Oswego, Morris, Joliet, Kankakee, Pontiac, Watseka, Paxton, Gary, Valparaiso, Morocco, Rensselaer, and Fowler 1023 AM CST Tue Feb 12 2019 /1123 AM EST Tue Feb 12 2019/ ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM CST /3 PM EST/ THIS AFTERNOON TO 3 AM CST /4 AM EST/ WEDNESDAY... * TIMING...Strong Winds will develop this afternoon and continue through late tonight. * WINDS...Westerly winds with gusts of 45 to 50 mph. * IMPACTS...A significant amount of ice accumulated on trees and power lines overnight. The combination of the added stress from the weight of the ice and the strong winds will likely result in downed tree limbs and power lines which may result in power outages. * OTHER IMPACTS...Difficult travel, especially for high profile vehicles on north to south roads. Unsecured objects outdoors blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph and/or wind gusts of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ILZ005-006-121730- /O.CAN.KLOT.FG.Y.0007.000000T0000Z-190212T1800Z/ McHenry-Lake IL- Including the cities of Woodstock and Waukegan 1023 AM CST Tue Feb 12 2019 ...DENSE FOG ADVISORY IS CANCELLED... The National Weather Service in Chicago has cancelled the Dense Fog Advisory. $$ ILZ008-010-130030- /O.CON.KLOT.WI.Y.0003.190212T2000Z-190213T0900Z/ Ogle-Lee- Including the cities of Oregon and Dixon 1023 AM CST Tue Feb 12 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM CST WEDNESDAY... * TIMING...Strong Winds will develop this afternoon and continue through late tonight. * WINDS...Westerly winds with gusts of 45 to 50 mph. * IMPACTS...A significant amount of ice accumulated on trees and power lines overnight. The combination of the added stress from the weight of the ice and the strong winds will likely result in downed tree limbs and power lines which may result in power outages. * OTHER IMPACTS...Difficult travel, especially for high profile vehicles on north to south roads. Unsecured objects outdoors blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph and/or wind gusts of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
336 WWUS73 KLOT 121759 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 1159 AM CST Tue Feb 12 2019 ...Strong Westerly Winds later Today and Tonight... ILZ008-010>014-019>023-032-033-039-INZ001-002-010-011-019-130430- /O.CON.KLOT.WI.Y.0003.190212T2000Z-190213T0900Z/ Ogle-Lee-DeKalb-Kane-DuPage-Cook-La Salle-Kendall-Grundy-Will- Kankakee-Livingston-Iroquois-Ford-Lake IN-Porter-Newton-Jasper- Benton- Including the cities of Oregon, Dixon, DeKalb, Aurora, Elgin, Wheaton, Chicago, Ottawa, Oswego, Morris, Joliet, Kankakee, Pontiac, Watseka, Paxton, Gary, Valparaiso, Morocco, Rensselaer, and Fowler 1159 AM CST Tue Feb 12 2019 /1259 PM EST Tue Feb 12 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST /4 AM EST/ WEDNESDAY... * TIMING...Strong winds will develop this afternoon and continue through late tonight. * WINDS...Westerly winds with gusts of 45 to 50 mph. * IMPACTS...A significant amount of ice accumulated on trees and power lines overnight. The combination of the added stress from the weight of the ice and the strong winds will likely result in downed tree limbs and power lines which may result in power outages. * OTHER IMPACTS...Difficult travel, especially for high profile vehicles on north to south roads. Scattered snow showers are also possible during these stronger winds. This will lead to significantly reduced visibility and some light snow accumulation in spots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph and/or wind gusts of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ KMD
284 WWUS73 KLOT 130031 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 631 PM CST Tue Feb 12 2019 ...Strong Westerly Winds Tonight... ILZ008-010>014-019>023-032-033-039-INZ001-002-010-011-019-130845- /O.CON.KLOT.WI.Y.0003.000000T0000Z-190213T0900Z/ Ogle-Lee-DeKalb-Kane-DuPage-Cook-La Salle-Kendall-Grundy-Will- Kankakee-Livingston-Iroquois-Ford-Lake IN-Porter-Newton-Jasper- Benton- Including the cities of Oregon, Dixon, DeKalb, Aurora, Elgin, Wheaton, Chicago, Ottawa, Oswego, Morris, Joliet, Kankakee, Pontiac, Watseka, Paxton, Gary, Valparaiso, Morocco, Rensselaer, and Fowler 631 PM CST Tue Feb 12 2019 /731 PM EST Tue Feb 12 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST /4 AM EST/ WEDNESDAY... * WINDS...Westerly winds with gusts of 40 to 50 mph. * TIMING...Through late tonight. * IMPACTS...A significant amount of ice accumulated on trees and power lines last night. The combination of the added stress from the weight of the ice and the strong winds will likely down tree limbs and power lines resulting in at least scattered power outages. * OTHER IMPACTS...Difficult travel, especially for high profile vehicles on north to south roads. With snow through early overnight, temporary significantly reduced visibility will also occur along with some blowing snow, mainly in open locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph and/or wind gusts of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ MTF
458 WWUS73 KLOT 130854 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 254 AM CST Wed Feb 13 2019 ILZ008-010>014-019>023-032-033-039-INZ001-002-010-011-019-131000- /O.EXP.KLOT.WI.Y.0003.000000T0000Z-190213T0900Z/ Ogle-Lee-DeKalb-Kane-DuPage-Cook-La Salle-Kendall-Grundy-Will- Kankakee-Livingston-Iroquois-Ford-Lake IN-Porter-Newton-Jasper- Benton- Including the cities of Oregon, Dixon, DeKalb, Aurora, Elgin, Wheaton, Chicago, Ottawa, Oswego, Morris, Joliet, Kankakee, Pontiac, Watseka, Paxton, Gary, Valparaiso, Morocco, Rensselaer, and Fowler 254 AM CST Wed Feb 13 2019 /354 AM EST Wed Feb 13 2019/ ...WIND ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS MORNING... Winds will continue to gradually subside this morning. $$ - Izzi
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at Feb 12, 3:30 AM CST, 14 minutes earlier.
Area forecast discussion, Feb 12, 3:30 AM CST, 14 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Chicago/Romeoville, IL
330 AM CST Tue Feb 12 2019
.SHORT TERM...
329 AM CST
Through Tuesday night...
Freezing rain continues to be the primary concern early this
morning, through much of the most substantial freezing rain will
be ending by around daybreak as the mid-level dry slot works over
the area. We did transition the winter weather advisory to an Ice
Storm Warning a few hours ago due to the extra icing expected
through daybreak.
The surface low is expected to track very near the southern tip
of Lake Michigan this morning. As it does so expect the freezing
rain to end, with only some lingering drizzle/freezing drizzle
expected during much of the morning. Fog also looks to become an
issue for a few hours this morning. The potential is there for a
period of locally dense fog, but it does appear that the fog will
improve this afternoon as the low shifts northeast of the area.
The concern then becomes the strong winds, and periods of snow
expected on the back side of the storm. An inch or two of snow is
possible over the area through this evening. West-northwesterly
winds will increase substantially by mid to late afternoon as the
surface low tracks into Lower Michigan and deepens to around 990
mb by late this evening. Wind gusts of up to around 45 to possibly
50 mph are likely into tonight. The strongest of these winds may
end up being over my southern CWA. We have opted to include all of
our counties outside of the northern tier of counties in IL
(These northern counties will continue to be covered by a winter
weather or winter storm warning into tonight) in a wind advisory
for late today through late tonight. There are concerns that
these strong winds may cause additional power outages in area that
have received significant ice accumulations, due to the extra
strain on power lines and poles.
The winds will gradually be diminishing during the day on
Wednesday. Quieter weather is expected, though it will remain on
the cold side, with highs mainly in the 20s to low 30s.
KJB
&&
.LONG TERM...
251 AM CST
Wednesday through Monday...
Upper trough responsible for the current winter storm will be
exiting the area Wednesday, allowing for clearing skies and
seasonable temps.
Alluded to high degree of uncertainty with respect to the
the late week system in last night's AFD and sure enough 24 hours
later the unanimous change in the models is pretty incredible.
Rather than a fairly potent cyclone moving across the region,
bringing the potential for another winter storm, guidance now has
a much weaker wave passing to our north. Assuming tonight's
iteration of model guidance is in the ball park, then we could be
even warmer than forecast Thursday, possibly well into the 40s to
around 50 south.
Still looks like a healthy cold front will move through Thursday
night. The GEM and ECMWF suggest a mostly dry fropa, while the GFS
does show rain, especially eastern CWA. Blended model guidance
results in high end chance pops and left them as is given the
forecast uncertainty, but would tend to think the drier solutions
will ultimately be the direction the forecast trends.
Operational runs of the global models showing a lot of variability
over the weekend, so forecast confidence is low. Having said that,
does look like there could be a system worth keeping an eye on
later in the weekend, but in this pattern, wouldn't be surprised
to see wild swings in subsequent model runs regarding the weekend.
- Izzi
&&
.AVIATION...
For the 06Z TAFs...
Widespread precip development continues early this morning, and
expect this to persist well into the early morning hours. Freezing
rain has been the dominant precip type and also expect this to
continue for most of the morning. Previous thoughts on surface
temps warming have changed and expect a longer duration of
freezing temps. Precip will diminish later this morning, but with
drizzle or freezing drizzle to continue through mid morning. A
trend back toward snow showers will occur later today, and likely
persist through the evening. Have reduced vis under this snow, but
do think some periodic lower vis will be possible. IFR ceilings,
possibly LIFR, will continue today. East northeast winds will
persist while increasing this morning. A trend towards either
variable winds or a light northeast wind is expected early this
morning, with west northwest winds then expected later in the
day.
Rodriguez
&&
.MARINE...
251 AM CST
Will be upgrading the gale watch to a gale warning this morning.
Forecast soundings continue to support a solid 35-40 kt westerly
gale event tonight. Did start the gale warning a few hours early
to cover the ramp up in winds through small craft advisory
criteria range. Will be interesting to see state of ice coverage
tomorrow following tonight's gale event to see how much ice
remains and how much is blown out into the open waters.
- Izzi
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Ice Storm Warning...ILZ008-ILZ010-ILZ011-ILZ012-ILZ013-ILZ014-
ILZ019-ILZ020-ILZ021-ILZ022 until 9 AM Tuesday.
Wind Advisory...ILZ008-ILZ010-ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-
ILZ020-ILZ021-ILZ022-ILZ023-ILZ032-ILZ033-ILZ039...2 PM
Tuesday to 3 AM Wednesday.
Winter Storm Warning...ILZ003-ILZ004 until midnight Wednesday.
Winter Weather Advisory...ILZ023-ILZ032-ILZ033-ILZ039 until 4 AM
Tuesday.
Winter Weather Advisory...ILZ005-ILZ006 until midnight Wednesday.
IN...Ice Storm Warning...INZ001-INZ002 until 9 AM Tuesday.
Wind Advisory...INZ001-INZ002-INZ010-INZ011-INZ019...2 PM
Tuesday to 3 AM Wednesday.
Winter Weather Advisory...INZ010-INZ011-INZ019 until 4 AM
Tuesday.
LM...Gale Warning...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745...2 PM
Tuesday to 9 AM Wednesday.
Small Craft Advisory...nearshore waters
until 4 AM Tuesday.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Feb 11, 3:52 PM CST, 11 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 352 PM CST Mon Feb 11 2019 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 122200- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-DeKalb-Kane-DuPage-Cook- La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford- Lake IN-Porter-Newton-Jasper-Benton- 352 PM CST Mon Feb 11 2019 /452 PM EST Mon Feb 11 2019/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Tonight. Weather hazards expected... Significant Ice accumulation Risk. Elevated Snow Risk. DISCUSSION... Snow and freezing rain will develop over northern Illinois and portions of northwestern Indiana through the evening and continue tonight. This will especially be the case along and north of Interstate 80. Surface air temperatures may warm just above freezing over much of the Chicago metro area overnight, which would help to limit the extent of ice and snow accumulations over most of northeastern Illinois and northwestern Indiana. However, areas along and west of the Fox Valley and along and north of Interstate 80 may remain just below freezing tonight, which could result in some significant ice accumulations up to around a quarter inch. The greatest snow accumulation is expected north of Interstate 88. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Tuesday... Limited Non Thunderstorm Wind Risk. Limited Ice Accumulation Risk. Limited Snow Risk. Thursday... Limited Snow Risk. Friday... Limited Excessive Cold Risk. Limited Non Thunderstorm Wind Risk. Elevated Snow Risk. Saturday and Sunday... Limited Excessive Cold Risk. DISCUSSION: A mix of snow and freezing rain will continue across far northern Illinois early Tuesday morning, before changing over to snow area wide by mid afternoon. Strong westerly winds will develop late Tuesday and continue Tuesday night. This may result in areas of blowing snow and possibly increase the risk for power outages, especially for areas that receive the more substantial ice accumulations tonight. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-122200- Winthrop Harbor to Wilmette Harbor- Wilmette Harbor to Northerly Island- Northerly Island to Calumet Harbor-Calumet Harbor to Gary- Gary to Burns Harbor-Burns Harbor to Michigan City- 352 PM CST Mon Feb 11 2019 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Tonight. Weather hazards expected... Hazardous conditions for small craft. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Tuesday... Gale force winds are likely Tuesday evening and Tuesday night. Wednesday through Saturday... Hazardous conditions for small craft are likely. MDB/MTF Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
In the hours before
Local storm report, Feb 11, 11:39 PM CST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
1139 PM CST MON FEB 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 PM FREEZING RAIN 2 NNE MIDWAY AIRPORT 41.81N 87.73W
02/11/2019 E0.20 INCH COOK IL PUBLIC
ROAD CONDITIONS ICY.
&&
- IZZILocal storm report, Feb 12, 12:12 AM CST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
1212 AM CST TUE FEB 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 PM FREEZING RAIN ROCKFORD AIRPORT 42.20N 89.10W
02/11/2019 M0.19 INCH WINNEBAGO IL ASOS
STORM TOTAL ICE AS MEASURED BY THE RFD ASOS
THUS FAR.
1153 PM FREEZING RAIN MIDWAY AIRPORT 41.78N 87.75W
02/11/2019 M0.15 INCH COOK IL ASOS
STORM TOTAL ICE AS MEASURED BY THE MDW ASOS
THUS FAR.
1152 PM FREEZING RAIN 2 WNW SUGAR GROVE 41.77N 88.47W
02/11/2019 M0.32 INCH KANE IL ASOS
STORM TOTAL ICE AS MEASURED BY THE ARR ASOS
THUS FAR.
1152 PM FREEZING RAIN DUPAGE AIRPORT 41.91N 88.25W
02/11/2019 M0.27 INCH DUPAGE IL ASOS
STORM TOTAL ICE AS MEASURED BY THE DPA ASOS
THUS FAR.
1152 PM FREEZING RAIN 2 SE WHEELING 42.12N 87.90W
02/11/2019 M0.09 INCH COOK IL ASOS
STORM TOTAL ICE AS MEASURED BY THE PWK ASOS
THUS FAR.
1151 PM FREEZING RAIN OHARE AIRPORT 41.98N 87.90W
02/11/2019 M0.22 INCH COOK IL ASOS
STORM TOTAL ICE AS MEASURED BY THE ORD ASOS
THUS FAR.
&&Local storm report, Feb 12, 12:16 AM CST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
1216 AM CST TUE FEB 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 PM SNOW ROCKFORD AIRPORT 42.20N 89.10W
02/11/2019 M1.6 INCH WINNEBAGO IL OFFICIAL NWS OBS
STORM TOTAL THUS FAR, WITH 0.19 ICE ACCUM.
&&Local storm report, Feb 12, 12:23 AM CST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
1223 AM CST TUE FEB 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 PM ICE STORM 3 ESE VALPARAISO 41.45N 87.01W
02/11/2019 PORTER IN ASOS
0.3 INCHES OF ICE MEASURED AT THE VPZ ASOS
THUS FAR.
1152 PM ICE STORM DUPAGE AIRPORT 41.91N 88.25W
02/11/2019 DUPAGE IL ASOS
CORRECTS PREVIOUS FREEZING RAIN REPORT FROM
DUPAGE AIRPORT. STORM TOTAL ICE OF 0.27
INCHES MEASURED BY THE DPA ASOS THUS FAR.
1152 PM ICE STORM 2 WNW SUGAR GROVE 41.77N 88.47W
02/11/2019 KANE IL ASOS
CORRECTS PREVIOUS FREEZING RAIN REPORT FROM
2 WNW SUGAR GROVE. STORM TOTAL ICE OF 0.32
INCHES AS MEASURED BY THE ARR ASOS THUS FAR.
&&Local storm report, Feb 12, 12:45 AM CST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
1245 AM CST TUE FEB 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 AM FREEZING RAIN ROMEOVILLE 41.60N 88.08W
02/12/2019 M0.16 INCH WILL IL OFFICIAL NWS OBS
&&
- IZZILocal storm report, Feb 12, 3:16 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
316 AM CST TUE FEB 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM FREEZING RAIN WAUKEGAN 42.42N 87.87W
02/12/2019 M0.04 INCH LAKE IL OFFICIAL NWS OBS
0.04 INCHES OF ICE ACCRETION.
0300 AM ICE STORM OHARE AIRPORT 41.98N 87.91W
02/12/2019 COOK IL OFFICIAL NWS OBS
0.49 INCHES OF ICE ACCRETION.
0300 AM ICE STORM DUPAGE AIRPORT 41.91N 88.25W
02/12/2019 DUPAGE IL OFFICIAL NWS OBS
0.42 INCHES OF ICE ACCRETION.
0300 AM ICE STORM MIDWAY AIRPORT 41.79N 87.76W
02/12/2019 COOK IL OFFICIAL NWS OBS
0.40 INCHES OF ICE ACCRETION.
0300 AM ICE STORM VALPARAISO 41.45N 87.01W
02/12/2019 PORTER IN OFFICIAL NWS OBS
0.35 INCHES OF ICE ACCRETION.
0300 AM ICE STORM ROMEOVILLE 41.60N 88.09W
02/12/2019 WILL IL OFFICIAL NWS OBS
0.25 INCHES OF ICE ACCRETION.
0300 AM ICE STORM SUGAR GROVE 41.77N 88.48W
02/12/2019 KANE IL OFFICIAL NWS OBS
0.49 INCHES OF ICE ACCRETION.
0300 AM ICE STORM ROCKFORD AIRPORT 42.20N 89.10W
02/12/2019 WINNEBAGO IL OFFICIAL NWS OBS
0.34 INCHES OF ICE ACCRETION.
0300 AM ICE STORM WHEELING 42.11N 87.90W
02/12/2019 COOK IL OFFICIAL NWS OBS
0.29 INCHES OF ICE ACCRETION.
&&The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 9:59 PM CST | Ice Storm Warning | LOT | DeKalb, DuPage, Grundy, Kane, Kendall, LaSalle and 2 more | 11 hr |
| Feb 11, 9:59 PM CST | Winter Storm Warning | LOT | Boone, Winnebago | 14 hr |
| Feb 12, 3:50 AM CST | Gale Warning | LOT | 29 hr | |
| Feb 12, 7:57 AM CST | Dense Fog Advisory | LOT | DeKalb, DuPage, Ford, Grundy, Iroquois, Kane and 6 more | 2 hr |
| Feb 12, 9:11 AM CST | Marine Dense Fog Advisory | LOT | 6 hr |
Nearby
Wind Advisories in Illinois, 2019Wind Advisories in Indiana, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.